Alert archive / Oklahoma / Flash Flood Warnings in 1994
Flash Flood Warning 25, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Aug 7, 1994, 6:36 AM CDT for Creek County, Oklahoma. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Aug 7, 1994, 6:36 AM CDT (11:36 UTC)
- Expired
- Aug 7, 1994, 10:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Creek County, OK
The radar
The Tulsa radar (KINX), 79 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 11.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 267 J/kg
- Mixed-layer CIN
- -286 J/kg
- Mixed-layer LCL
- 2059 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 071138 FFWTUL OKC037-071445- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 636 AM CDT SUN AUG 7 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1000 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...WESTERN CREEK COUNTY AT 635 AM WEATHER RADAR ESTIMATED 4 TO 6 INCHES OF RAIN HAD FALLEN OVER NORTHWESTERN CREEK COUNTY...WITH 2 TO 4 INCHES OVER SOUTHWESTERN CREEK COUNTY. MOVE HEAVY RAIN IS EXPECTED THROUGH MID-MORNING. ADDITIONAL RAINS WILL LEAD TO FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN REPORTED. STAY ALERT AND WATCH FOR RAPIDLY RISING WATER. REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING PERIODS OF HEAVY RAIN. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY. IF YOUR VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY. THEN MOVE TO HIGHER GROUND. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 4:01 AM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Aug 7, 4:01 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 400 AM CDT SUN AUG 7 1994 TSTMS OVR ERN KS/NERN OK WL CONT TO PRESS SEWD THIS MORNG AS S/W TROF MOVS ACRS AREA. BY AFTN...S/W SHOULD BE INTO SERN OK...AS SHUD ITS ASSOC PCPN. WL FCST LIKLY POPS THIS MORNG NE AND E-CTRL... 40-50 POPS MLC S AND E...WITH PCPN MAINLY IN THE MORNING NE AND E- CTRL THO CANT RULE OUT ISOLD AFTN TSTM. MDLS SHOW STG LOW RETREATG N OF HDSN BAY...WHILE NW PACFC CST SYS MOVS INLAND. THIS SHUD ALLOW RDG TO BUILD INTO PLAINS...AND KEEP CONVCTN WELL N OF ERN OK. MDLS HINT AT WK S/W MOVG ACRS NRN ROCKIES THRU RDG SUN NGT...RESULTG IN CONVCTN FOR HI PLAINS...BUT ATTM XPCT THIS TO REMAIN N OF OUR AREA. THEREFORE...WILL PLAY THE CONTINUITY CARD AND KEEP PREV FCST AS IS FOR TNGT AND MON...INCLDG THE 20 POPS ZN 77 WHERE CAP WL BE WEAKEST. FWCS AND FPCS ARE SIMILAR THIS RUN COMPARED TO LAST RUN. WARMR FPCS MAY BE TOO WARM...WILL COMPROMISE BETWEEN FPC/FWC. WE HAVE HAD LOW CU DVLP PAST FEW DAYS...WITH MOIST S TO SE LOW LEVEL FLOW THIS MAY CONTINUE...KEEPG HI TEMPS CLOSER TO FWCS. 20 TUL 90/72/93 611 MLC 90/72/94 511 BVO 91/71/94 511 IDB 90/72/9L1 322 .TUL...NONE.
In the hours before
Local storm report, Aug 7, 3:23 AM CDT, 3 hours 13 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA, OK 323 AM CDT SUN AUG 07 1994 TIME (CDT) COUNTY EVENT 305 AM OSAGE OK DIME SIZE HAIL IN SHIDLER.
Local storm report, Aug 7, 3:24 AM CDT, 3 hours 12 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA, OK 323 AM CDT SUN AUG 07 1994 TIME (CDT) COUNTY EVENT 305 AM OSAGE OK DIME SIZE HAIL IN SHIDLER.
Special weather statement, Aug 7, 4:51 AM CDT, 1 hour 45 minutes before
OKZ054>067-071100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 451 AM CDT SUN AUG 7 1994 ...SEVERE THUNDERSTORM WATCH CANCELLATION... SEVERE THUNDERSTORM WATCH NUMBER 700 HAS BEEN CANCELLED FOR NORTHEAST OKLAHOMA. THE POTENTIAL FOR WIDESPREAD SEVERE THUNDERSTORMS HAS DIMINISHED AS THE AREA OF RAIN HAS BECOME MORE EXTENSIVE ACROSS NORTHEAST OKLAHOMA. HOWEVER...ISOLATED SEVERE THUNDERSTORMS ARE STILL POSSIBLE THROUGH AT LEAST 7 AM...PARTICULARLY ACROSS OSAGE...PAWNEE...AND CREEK COUNTIES. PERSONS IN THESE COUNTIES SHOULD REMAIN ALERT...AND MONITOR LOCAL RADIO AND TELEVISION STATIONS...OR NOAA WEATHER RADIO FOR THE LATEST WEATHER BULLETINS. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM FOR WESTERN AND CENTRAL OSAGE COUNTY. A FLASH FLOOD WARNING IS ALSO IN EFFECT FOR WESTERN AND CENTRAL OSAGE COUNTY UNTIL 745 AM.
Special weather statement, Aug 7, 4:54 AM CDT, 1 hour 42 minutes before
OKZ054>067-071100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 451 AM CDT SUN AUG 7 1994 ...SEVERE THUNDERSTORM WATCH CANCELLATION... SEVERE THUNDERSTORM WATCH NUMBER 700 HAS BEEN CANCELLED FOR NORTHEAST OKLAHOMA. THE POTENTIAL FOR WIDESPREAD SEVERE THUNDERSTORMS HAS DIMINISHED AS THE AREA OF RAIN HAS BECOME MORE EXTENSIVE ACROSS NORTHEAST OKLAHOMA. HOWEVER...ISOLATED SEVERE THUNDERSTORMS ARE STILL POSSIBLE THROUGH AT LEAST 7 AM...PARTICULARLY ACROSS OSAGE...PAWNEE...AND CREEK COUNTIES. PERSONS IN THESE COUNTIES SHOULD REMAIN ALERT...AND MONITOR LOCAL RADIO AND TELEVISION STATIONS...OR NOAA WEATHER RADIO FOR THE LATEST WEATHER BULLETINS. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM FOR WESTERN AND CENTRAL OSAGE COUNTY. A FLASH FLOOD WARNING IS ALSO IN EFFECT FOR WESTERN AND CENTRAL OSAGE COUNTY UNTIL 745 AM.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:28 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 62 min |
| Aug 7, 3:27 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 63 min |
| Aug 7, 4:26 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 64 min |
| Aug 7, 4:36 AM CDT | Flash Flood Warning | TSA | Osage | 3 hr |
| Aug 7, 5:28 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 62 min |
| Aug 7, 5:51 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 69 min |
| Aug 7, 6:27 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 63 min |
| Aug 7, 7:20 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 40 min |
| Aug 7, 7:56 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 49 min |
Nearby
Flash Flood Warnings in Oklahoma, 1994Every flash flood warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.